MAUDE Adverse Event Report: STERIS CANADA CORPORATION AMSCO 3052 WASHER

STERIS CANADA CORPORATION AMSCO 3052 WASHER
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No injury, procedure delay, or cancellation occurred as a result of the reported event.The event occurred on a weekend after all surgical procedures had been completed for the week, no evacuation occurred.No smoke was observed by the user facility.A steris service technician arrived on-site, inspected the amsco 3052 washer, and confirmed the unit's air compressor overheated resulting in the user facility's smoke alarm to go off.The user facility's smoke alarm was located in close proximity to the amsco 3052 washer's air compressor.The technician replaced the air compressor, tested the unit, and confirmed it to be operating according to specification.No additional issues have been reported with the amsco 3052 washer.A review of complaints with the amsco 3052 washer indicated that this is an isolated issue.The air compressor subject of the reported event is being returned to steris for evaluation, a follow-up mdr will be submitted should any additional information be obtained.
 
Event or Problem Description
The user facility reported that the air compressor on their amsco 3052 washer overheated, causing the smoke alarm to go off in the facility.
 
Additional Manufacturer Narrative
The air compressor subject of the reported event was returned to steris for evaluation.The evaluation identified that the air compressor overheated due to a failure of the electric engine; however, the exact cause of the failure could not be determined.A review of complaint records indicates that this is an isolated event.No additional issues have been reported with the amsco 3052 washer.

Brand Name
AMSCO 3052 WASHER
Common Device Name
WASHER
Manufacturer (Section D)
STERIS CANADA CORPORATION
490 armand-paris
quebec, quebec GIC 8 A3
CA  GIC 8A3
MDR Report Key6901626
Report Number9680353-2017-00070
Device Sequence Number807799
Product Code MEC
UDI-Device Identifier00724995152055
UDI-Public(01)00724995152055(11)161205
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1